Ask a doctor

Restylane Injection for Upper Lip ! Very Swollen and Ugly and Uneven

Hi ! I got a restylane injection yesterday and the person didn't know what she was doing I guess and my upper lip is very bumpy and uneven ! My question is would the dissolving injection will help for the pumps or it just brings down the amounts of the filler ! I really need the unevenness goes away ! I really didn't need any filler but I got tempted after my lough line ! Thank you guys

Doctor Answers (14)

Too much Restylane???

+2

Nikkikitty, As long  as  lips are  pink and warm you are OK for now. Sometimes too much filler in lip can cause vascular compromise. As far as size goes, you need to give swelling a good week before making decisions. If you don't like the filler it can be dissolved. Make sure that you go to an experienced dermatologist or plastic surgeon that has a lot of experience with this.


Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Too Much Restylane Injected by "Person who didn't know what she was doing" in Lips

+2

Hi Nik,

Sorry to hear about your lip Restylane misadventure.  After about 3 to 4 days I would examine you and decide the course of action for you to help your achieve your aesthetic goals.  Your experience is another reason why it is so important to choose your injecting physician most carefully.  Good luck and be well.

Michael Persky, MD

Encino, CA

 

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Restylane and swelling

+2

Swelling after restylane injection is maximal at 36-48 hours. It is too soon to evaluate. the upper lip is swollen but you need to wait until the swelling has resolved to make clinical/aesthetic decisions. Follow up with a board certified plastic surgeon to evaluate you and help decide what is the best course of action. I hope this was helpful.

Robert W. Kessler, MD, FACS
Corona Del Mar Plastic Surgeon
5.0 out of 5 stars 84 reviews

You might also like...

Restylane Injection for Upper Lip ! Very Swollen and Ugly and Uneven

+2

I agree with you that your upper lip does look very swollen and is not smooth in certain areas. It is hard to know one day post-injection whether this is due solely to swelling or due to injection of excess filler. If you cannot find an experienced injector where you received your Restylane treatment, please consult with an experienced Plastic Surgeon or Dermatologist to discuss hyaluronidase injections or other measures that might help improve the lumpiness. They will likely wait 5-7 days to allow swelling to resolve before offering any additional treatments to you. I hope this information is helpful.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 36 reviews

Bumpy lip injections - what to do

+2

I would really wait until swelling goes down before considering any corrective measures.  The fact that you used Restlyane does allow for the use of hyaluronidase to correct some of the uneveness.  Just as you are concerned about someone who may be inexperience in injections, I would not go to someone who is inexperienced with hyaluronidase injections.  You may need to do things in stages if you want to be more conservative with the undoing approach.

Young R. Cho, MD, PhD
Houston Plastic Surgeon
5.0 out of 5 stars 9 reviews

Restylane Injection for Upper Lip ! Very Swollen and Ugly and Uneven

+1

Follow up with your medical provider to correct this issue, he/she can inject hyaluronidase to dissolve the product that is creating the bumps.

Best wishes

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Restylane Injection for Upper Lip ! Very Swollen and Ugly and Uneven

+1

Hi Niki, Swelling is very common after having a filler injected to the lips, it usually takes a full 2 weeks for the product to settle to see your final result. Contact your medical provider if more then two weeks past and the issue hasn't resolved. Your physician can inject an enzyme called hyaluronidase to dissolve Restylane 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 191 reviews

How to correct bumps after Lip Augmentation

+1

Sorry to hear about your experience.  I agree with my colleagues and think that it would be best to wait until swelling goes down (typically 5 days) before making any decisions.  It’s also critical to go back to the individual who did the injection and get their sense as to how you’re doing.  Hyaluronidase can be injected to dissolve the filler and reduce bumps.  For optimal results, it is important to find a physician who has a good reputation and has previous experience injecting hyaluronidase.   Good Luck!  

Paul L. Leong, MD, FACS
Pittsburgh Facial Plastic Surgeon
5.0 out of 5 stars 26 reviews

Restylane in lips

+1

Filler injections into the lips often causes significant swelling for 2-4 days. If you are not happy with the results after 1-2 weeks, you should go back to whoever did the injections and voice your concerns. The good news is that your lips should return to normal if the filler is dissolved. 

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 80 reviews

You need to be more patient

+1

you are way too impatient. you need to wait more like a week (which is longer than what the other doctors suggested) Ice can help in the first 48 hrs with the swelling. also restylane and juvaderm are both very soft and mobile for several days. you can massage the injected, to smooth out any bumpiness. i have had several patients, call my office in a panic, but with some patience, massage and ice - they are fine. i am guessing, so will you. 

have a board certified plastic surgeon, inspect you after at least a week or longer.

good luck

david berman md

plastic surgeon, northern va

David E. Berman, MD
Sterling Plastic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.